Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

January 9, 2015Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jan 9, 2015, 3:02 PM EST for Lewis County, New York. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2015, 3:02 PM EST (20:02 UTC)
Expired
Jan 9, 2015, 4:30 PM EST
In force
88 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 29 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS81 KBUF 092002
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EST FRI JAN 9 2015

NYZ006>008-092130-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
302 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...

* LAKE EFFECT SNOW WILL REMAIN IN THE SAME PLACE FOR THE REMAINDER   
  OF THE AFTERNOON...WITH SNOW RATES OF 3 TO 5 INCHES PER HOUR OVER 
  THE TUG HILL PLATEAU.  SOME AREAS MAY SEE 10 ADDITIONAL INCHES OF  
  SNOW BY 6PM.  VISIBILITY WILL DROP TO NEAR ZERO AT TIMES. 

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS AND ADAMS CENTER...
  BARNES CORNERS...
  WEST CARTHAGE...
  COPENHAGEN...
  LOWVILLE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 44.

TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4358 7621 4380 7624 4383 7630 4386 7631
      4389 7627 4390 7620 4387 7621 4391 7614
      4403 7515 4362 7510

$$

ZAFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 9, 12:33 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 9, 12:33 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1233 PM EST FRI JAN 9 2015

.SYNOPSIS...
A SIGNIFICANT LAKE EFFECT SNOW EVENT WILL CONTINUE TO UNFOLD EAST OF
LAKES ERIE AND ONTARIO THROUGH SATURDAY. THE HEAVIEST SNOWS WILL
SETTLE SOUTHWARD THROUGH TONIGHT. ACCUMULATIONS BY SATURDAY MORNING
EAST OF LAKE ERIE COULD BE 2 TO 3 FEET...AND EAST OF LAKE ONTARIO
ACCUMULATIONS COULD BE 3 TO 5 FEET. THE LAKE SNOWS WILL SHIFT BACK
NORTHWARD AND GRADUALLY WEAKEN SATURDAY BUT ADDITIONAL
ACCUMULATIONS ARE LIKELY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN UPPER LEVEL TROUGH WILL REMAIN OVER THE GREAT LAKES AND NORTHEAST
REGION AS SEVERAL UPSTREAM SHORTWAVES PASS THROUGH THE BASE OF THE
TROUGH THROUGH TONIGHT. COLD AIR WILL CONTINUE TO DEEPEN WITHIN THE
BASE OF THE TROUGH...WITH CURRENT 850 HPA TEMPERATURES BETWEEN -16C
AND -18C DROPPING TO AROUND -22 TO -24C BY DAYBREAK SATURDAY MORNING.

REGIONAL RADARS SHOWING THE LAKE SNOWS OFF LAKE ERIE SETTLING
SOUTHWARD AND WILL CONTINUE TO FOCUS ACROSS SOUTHERN ERIE AND
WYOMING COUNTIES...SOUTHWARD INTO THE SOUTHERN TIER THROUGH THIS
AFTERNOON. SOME DISORGANIZATION NOTED TO THE LAKE SNOWS AT THIS
POINT IN THE DAY...BUT DO EXPECT AS WE MOVE THROUGH THE AFTERNOON
SNOWFALL RATES WILL RE-INTENSIFY AS SHEAR PROFILES IMPROVE.

BY TONIGHT...ANOTHER UPTICK IN SNOWFALL RATES IS LIKELY OFF LAKE
ERIE. THIS WILL BE THE RESULT OF THE SOUTHWEST WINDS ALONG THE LONG
FETCH OF THE LAKE...INCREASED LOW LEVEL CONVERGENCE...LAKE INDUCED
EQUILIBRIUM LEVELS STILL OVER 10K FEET...AND INCREASING MOISTURE
AHEAD OF ANOTHER SHORTWAVE. WITH THE INCREASE IN STRENGTH OF THIS
LAKE ERIE SNOWBAND...A GOOD WESTERLY PUSH WILL BRING DECENT SNOWS AS
FAR INLAND AS LIVINGSTON COUNTY OVERNIGHT...FOR WHICH A LAKE EFFECT
SNOW ADVISORY WILL CONTINUE. THIS BAND OF SNOW LAKE EFFECT SNOW MAY
SETTLE SOUTHWARD LATER OVERNIGHT BACK TOWARDS THE SOUTHERN
TIER...BEFORE MAKING ITS FINAL NORTHWARD PUSH LATE TONIGHT AND
TOWARDS SATURDAY MORNING.

OFF LAKE ONTARIO...REGIONAL RADARS SHOWING THE LAKE BAND DRIFTING
SOUTHWARD AND WILL MOVE SOUTH OF THE WATERTOWN AREA BY EARLY
AFTERNOON IF NOT SOONER...AND THEN FOCUS ON THE TUG HILL REGION AS
THE LOW LEVEL FETCH ORIENTATES TO A MORE WESTERLY DIRECTION.
SNOWFALL RATES OF AT LEAST 3 INCHES PER HOUR ARE LIKELY WITHIN
THIS SNOWBAND...AND PERHAPS HIGHER ON THE TUG HILL WHERE
ADDITIONAL LIFT MAY BRING 4 TO 5 INCHES PER HOUR SNOWFALL RATES.

BY TONIGHT THE WESTERLY FLOW WILL CONTINUE AND DIRECT A PLUME OF
INTENSE LAKE EFFECT SNOW TOWARDS THE TUG HILL. FAVORABLE LAKE EFFECT
PARAMETERS AND MOISTURE WILL YIELD ADDITIONAL SNOWFALL AMOUNTS OF
TWO FEET OR MORE OVERNIGHT. WITH THE WESTERLY FLOW...PORTIONS OF
SOUTHERN OSWEGO COUNTY...AND THE SAINT LAWRENCE VALLEY WILL LIKELY
SEE LITTLE TO NO SNOWFALL OVERNIGHT.

WINDS WILL BE ANOTHER LARGE PROBLEM IN BOTH OF THESE BANDS THIS
AFTERNOON AND TONIGHT WITH GUSTS OF 40 TO 45 MPH POSSIBLE AT
TIMES...ESPECIALLY ALONG THE EDGES OF THE BANDS WHERE THE STRONGER
WINDS TEND TO FOCUS. THIS WILL CREATE PROBLEMS FROM BLOWING SNOW
IN ADDITION TO THE SNOWFALL...WHICH WILL HELP TO PUSH VISIBILITIES
TO NEAR ZERO AT TIMES AROUND BOTH SNOW BANDS.

TEMPERATURES TODAY WILL LARGELY REMAIN IN THE TEENS. TONIGHT WITH
THE DEEPENING COLD AIRMASS OVERNIGHT LOWS WILL FALL BACK INTO THE
SINGLE DIGITS OUTSIDE OF THESE LAKE BANDS. WITH WINDS STILL GUSTY
WIND CHILLS WILL AGAIN DROP TOWARDS DANGEROUSLY LOW READINGS...
ESPECIALLY ACROSS THE SOUTHERN TWO TIERS OF COUNTIES WHERE VALUES
MAY NEAR -15F OR SO.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
LAKE EFFECT SNOWS WILL CONTINUE INTO THE WEEKEND. A SHORTWAVE WILL
CROSS WESTERN NEW YORK EARLY SATURDAY MORNING...WITH THIS FORECAST
TO RACE INTO NEW ENGLAND SATURDAY AFTERNOON. DRIER AIR AND LOWERING
EQUILIBRIUM LEVELS BEHIND THE SHORTWAVE WILL CAUSE LAKE EFFECT SNOWS
TO FINALLY TAPER OFF LATE SATURDAY INTO SATURDAY NIGHT.

EXPECT HEAVY LAKE EFFECT SNOWS OFF LAKE ERIE ON SATURDAY MORNING
WITH A WELL ALIGNED FLOW AND MOISTURE ENHANCEMENT FROM THE
SHORTWAVE. SNOWFALL RATES OF TWO INCHES AN HOUR SHOULD BE FOCUSED ON
THE FAR SOUTH TOWNS AND BOSTON HILLS DAYBREAK SATURDAY BUT THE BAND
SHOULD LIFT NORTH AND WEAKEN LATE SATURDAY MORNING. AFTER
THIS...SHEAR WILL INCREASE AND MOISTURE DIMINISH. HOWEVER THERE
STILL WILL BE A WELL ALIGNED SOUTHWEST FLOW BELOW 925MB AND AMPLE
LAKE INDUCED INSTABILITY FOR SOME LAKE SNOWS TO LIFT ACROSS THE REST
OF THE BUFFALO METRO AREA SATURDAY AFTERNOON AND EVENING. SNOWFALL
AMOUNTS FOR BUFFALO LOOK TO BE MODERATE...PROBABLY IN THE 2 TO 4
INCH RANGE...BUT COULD REACH ADVISORY CRITERIA IF THE BAND HOLDS
TOGETHER WELL DESPITE THE SHEAR. LAKE EFFECT WARNINGS REMAIN IN
PLACE FOR SOUTHERN ERIE AND WYOMING COUNTIES UNTIL 6 PM SATURDAY.

HEAVY LAKE EFFECT SNOWS SHOULD CONTINUE FOR MOST OF THE DAY OFF LAKE
ONTARIO...WITH MOST PERSISTENT SNOWS LIKELY TO FOCUS NEAR ADAMS AND
BARNES CORNERS. MOISTURE FROM THE DEPARTING SHORTWAVE AND
FETCH DOWN THE LAKE WILL ENHANCE SNOWFALL RATES...AS WELL AS
OROGRAPHIC LIFT FROM THE TUG HILL AND A FAIRLY WELL ALIGNED FLOW
BELOW 850MB. SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR ARE
LIKELY...WITH DAYTIME ACCUMULATIONS OF 8 TO 16 INCHES IN MOST
PERSISTENT SNOWS. GUSTY WINDS WILL CONTINUE TO CAUSE BLOWING AND
DRIFTING SNOW SATURDAY. WINDS WILL DIMINISH AND SHIFT TO THE SSW
SATURDAY NIGHT WHICH WILL WEAKEN AND LIFT THE BAND NORTHWARD
SATURDAY NIGHT. CONFIDENCE IN A WELL DEVELOPED BAND DIMINISHES
SATURDAY EVENING WITH INCREASING SHEAR AND LOWERING EQUILIBRIUM
LEVELS. THE LAKE EFFECT WARNING REMAINS IN PLACE EAST OF LAKE
ONTARIO THROUGH 6 PM SATURDAY. THIS MAY BE EXTENDED OR REPLACED BY
AN ADVISORY INTO SATURDAY NIGHT.

A DIFFUSE ARE OF MID-LEVEL WARM AIR ADVECTION WILL LIFT ACROSS THE
REGION ON SUNDAY. THE SOUTHERLY FLOW AND WARMER TEMPERATURES SHOULD
END LAKE EFFECT SNOWS...WITH PERHAPS A SNOW SHOWER OR FLURRY FROM
THE SYNOPTIC SCALE LIFT.

OUTSIDE OF THE LAKE EFFECT IT WILL CONTINUE TO BE VERY COLD WITH
WIND CHILLS DOWN TO 10 BELOW ZERO ON SATURDAY. TEMPERATURES WILL
MODERATE A BIT ON SUNDAY WITH HIGHS IN THE UPPER 20S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE NEXT SNOW MAKER WILL ARRIVE SUNDAY NIGHT AND INTO MONDAY AS A
LOW PRESSURE SYSTEM ATTEMPTS TO DEVELOP ACROSS THE OHIO VALLEY OR
GREAT LAKES. THIS IS LIKELY TO BRING A LIGHT SNOWFALL TO THE REGION
AS A FRONTAL BOUNDARY DEVELOPS NEAR THE REGION. MEDIUM RANGE MODELS
ARE IN A BIT CLOSER AGREEMENT WITH THE EVOLUTION OF THIS SYSTEM
GIVING HIGHER CONFIDENCE TO INCREASING PROBABILITIES FOR THE SUNDAY
NIGHT AND MONDAY TIME FRAME. AT THIS POINT...THIS SYSTEM DOES NOT
LOOK TO BE A HEAVY SNOW SYSTEM BUT WE COULD SEE A FEW INCHES
NONETHELESS. HIGH PRESSURE PUSHING INTO THE REGION BEHIND THIS
SYSTEM THEN LOOKS TO DOMINATE THE WEATHER PATTERN DURING THE MID
WEEK PERIOD AS TEMPERATURES AVERAGE NEAR SEASONAL NORMALS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
BANDS OF LAKE EFFECT SNOW WILL CONTINUE OFF BOTH EASTERN GREAT
LAKES WITH IFR OR LOWER VSBYS FOUND WITHIN THE HEART OF THE
SNOWBANDS.

OFF LAKE ERIE...THIS SNOWBAND WILL IMPACT THE KJHW AIRFIELD THROUGH
TONIGHT. GUSTY SOUTHWESTERLY WINDS MAY BRING A PERIOD OF MVFR
VSBYS TO ALL OTHER AIRFIELD THROUGH TONIGHT IN BLOWING SNOW.
LITTLE IF ANY SNOW IS EXPECTED TO IMPACT KBUF/KIAG/KROC SITES
THROUGH TONIGHT...ALTHOUGH THE LAKE ERIE SNOW BAND MAY NUDGE
CLOSE TO KBUF BY TONIGHT.

OFF LAKE ONTARIO...THE HEAVIEST PORTION OF THE SNOW BAND WILL
REMAIN JUST TO THE SOUTH OF THE AIRFIELD THROUGH TONIGHT. THE
AIRFIELD WILL PRIMARILY EXPERIENCE SOME LIGHT SNOW WITH BLOWING
SNOW WHICH MAY REDUCE VSBYS TO MVFR AT TIMES. THERE MAY BE SOME
NORTHERN OSCILLATION TO THE LAKE BAND WHICH COULD BRING BRIEF
PERIODS OF LOWER CONDITIONS THOUGH TONIGHT.

SOUTHWEST WINDS WILL GUST 25 TO 35 KNOTS THIS AFTERNOON...ESPECIALLY
ON THE EDGES OF THE LAKE EFFECT SNOW BAND.

OUTLOOK...
SATURDAY...HEAVY LAKE EFFECT SNOW EAST OF THE LAKES WITH VLIFR...VFR
ELSEWHERE.
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO AND LOCAL MVFR.
MONDAY...MVFR WITH A CHANCE OF SNOW.
TUESDAY AND WEDNESDAY...VFR.

&&

.MARINE...
STRONG WINDS ON BOTH LAKES ERIE AND ONTARIO...ALONG WITH VERY COLD
TEMPERATURES WILL CONTINUE TO PRODUCE HEAVY FREEZING SPRAY THROUGH
THIS AFTERNOON AND INTO THE EARLY OVERNIGHT HOURS. A HEAVY FREEZING
SPRAY WARNING WILL CONTINUE INTO TONIGHT. GALE FORCE WIND GUSTS
TO 45 KNOTS ARE LIKELY ON BOTH LAKE ERIE AND ONTARIO THIS AFTERNOON.
SMALL CRAFT ADVISORIES WILL CONTINUE ON THE NIAGARA RIVER THROUGH
AT LEAST SATURDAY.

AFTER THE GALES...SMALL CRAFT ADVISORY LEVEL WINDS ARE EXPECTED TO
CONTINUE ON THE LAKES THROUGH MOST OF THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST SATURDAY FOR
     NYZ006>008-012-085.
     LAKE EFFECT SNOW WARNING UNTIL 1 PM EST SATURDAY FOR NYZ019-
     020.
     LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR NYZ013.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR LEZ020.
         HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
         LEZ040-041.
         GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR
         LOZ030.
         HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
         LOZ042>045-062>065.
         GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LOZ042>045-
         062>065.

&&

SYNOPSIS...THOMAS/TMA
NEAR TERM...THOMAS/TMA
SHORT TERM...APFFEL
LONG TERM...APFFEL/TMA
AVIATION...THOMAS/TMA
MARINE...APFFEL/THOMAS/TMA
Hazardous weather outlook, Jan 9, 10:34 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1034 AM EST FRI JAN 9 2015

NYZ006>008-012-085-101545-
OSWEGO-JEFFERSON-LEWIS-WYOMING-SOUTHERN ERIE-
1034 AM EST FRI JAN 9 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-014-021-101545-
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-ALLEGANY-
1034 AM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-101545-
CHAUTAUQUA-CATTARAUGUS-
1034 AM EST FRI JAN 9 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-101545-
LIVINGSTON-
1034 AM EST FRI JAN 9 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-101545-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1034 AM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-101545-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1034 AM EST FRI JAN 9 2015

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-101545-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
1034 AM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A BAND OF LAKE EFFECT SNOW WILL MOVE NORTH ACROSS GREATER BUFFALO
METRO AREA SATURDAY AFTERNOON. POTENTIAL EXISTS FOR A PERIOD OF
HEAVY SNOWFALL AND BLOWING SNOW PRODUCING SEVERAL INCHES OF SNOW
ACCUMULATION THROUGH SATURDAY EVENING. TRAVEL MAY BE BECOME
DIFFICULT SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 9, 10:44 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1040  AM EST FRI JAN 9 2015

NYZ006>008-091630-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1044 AM EST FRI JAN 9 2015

...LAKE EFFECT SNOW MOVES SOUTH OVER THE TUG HILL PLATEAU...

* AT 1040 AM EST...A LAKE EFFECT SNOW BAND WAS QUICKLY MOVING SOUTH
  TOWARD THE TUG HILL PLATEAU WHILE PRODUCING SNOWFALL RATES OF 1
  TO 3 INCHES PER HOUR AND A VISIBILITY OF A QUARTER OF A MILE
  OR LESS.  THIS BAND WILL WEAKEN AROUND MIDDAY AS IT BRIEFLY LOSES
  ITS CONNECTION TO LAKE ONTARIO.  HOWEVER...THE BAND IS EXPECTED TO
  REORGANIZE EARLY THIS AFTERNOON OVER THE TUG HILL PLATEAU.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS AND SANDY CREEK...
  CARTHAGE AND HIGHMARKET...
  LOWVILLE AND INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4360 7513 4343 7550 4348 7580 4345 7582
      4348 7649 4353 7642 4354 7624 4358 7621
      4380 7624 4386 7633 4390 7620 4387 7621
      4390 7614 4394 7615 4409 7517 4364 7510

ZAFF
Special weather statement, Jan 9, 11:56 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1156 AM EST FRI JAN 9 2015

NYZ012-019-020-085-092000-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
1156 AM EST FRI JAN 9 2015

...LAKE EFFECT SNOW REDEVELOPING OVER THE SOUTHERN TIER...

LAKE EFFECT SNOW WILL CONTINUE TO REDEVELOP OVER THE SOUTHERN TIER
THIS AFTERNOON AND MOVE SLOWLY NORTHWARD WITH TIME. SNOWFALL RATES
WILL INITIALLY RELATIVELY LIGHT WITH AFTERNOON ACCUMULATIONS
RANGING BETWEEN A TRACE TO 4 INCHES BY NIGHTFALL...BUT TOWARD THE
EVENING EXPECT FURTHER INTENSIFICATION AS THE BAND CONSOLIDATES
AND MOVES INTO THE BOSTON HILLS AND SOUTHTOWNS. THE NORTHERN EDGE
OF THE BAND IS CURRENTLY FORECAST TO BE NEAR ROUTE 20A. AREAS
SOUTH OF THIS LINE CAN EXPECT SNOW RATES OF UP TO 3 INCHES PER
HOUR THIS EVENING WITH HEAVY SNOW CONTINUING WITHIN A NARROW BAND
OVERNIGHT.

ZAFF
Special weather statement, Jan 9, 12:04 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1204 PM EST FRI JAN 9 2015

NYZ006>008-091830-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1204 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...

* LAKE EFFECT SNOW HAS BRIEFLY MOVED TOWARD THE SOUTHERN HALF OF THE
  TUG HILL EARLY THIS AFTERNOON.  HOWEVER THE BAND IS EXPECTED TO
  QUICKLY RE-INTENSIFY AND MOVE OVER THE ENTIRE TUG HILL PLATEAU AND
  INTO THE BLACK RIVER VALLEY BY 2PM.  SNOW RATES OF 1 TO 3
  INCHES PER HOUR CAN BE EXPECTED WITH THIS BAND WITH VISIBILITY
  OF A QUARTER OF A MILE OR LESS.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS AND ADAMS CENTER...
  BARNES CORNERS...
  WEST CARTHAGE AND CARTHAGE...
  HIGHMARKET...
  LOWVILLE...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4358 7517 4356 7622 4368 7621 4380 7624
      4384 7631 4386 7631 4391 7637 4388 7645
      4390 7645 4391 7637 4387 7630 4390 7620
      4389 7620 4387 7621 4390 7614 4394 7615
      4403 7515 4361 7510

ZAFF
Special weather statement, Jan 9, 1:35 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EST FRI JAN 9 2015

NYZ006>008-092000-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
135 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...

* LAKE EFFECT SNOW WILL REMAIN IN THE SAME PLACE FOR THE REMAINDER
  OF THE AFTERNOON...WITH SNOW RATES OF UP TO 4 INCHES PER HOUR OVER
  THE TUG HILL PLATEAU.  SOME AREAS MAY SEE 10 ADDITIONAL INCHES OF
  SNOW BY 6PM.  VISIBILITY WILL DROP TO NEAR ZERO AT TIMES.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  PORT ONTARIO AND PULASKI...
  ADAMS AND ADAMS CENTER...
  BARNES CORNERS...
  WEST CARTHAGE...
  HIGHMARKET AND LOWVILLE...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 44.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4358 7517 4356 7622 4375 7622 4380 7624
      4384 7631 4386 7631 4390 7620 4387 7621
      4390 7614 4392 7613 4403 7515 4362 7510

ZAFF
Special weather statement, Jan 9, 2:49 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EST FRI JAN 9 2015

NYZ012-019-020-085-092300-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
249 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW REDEVELOPING OVER THE SOUTHERN TIER...

LAKE EFFECT SNOW WILL CONTINUE TO REDEVELOP OVER THE SOUTHERN TIER
THIS AFTERNOON AND MOVE SLOWLY NORTHWARD WITH TIME. SNOWFALL RATES
WILL INITIALLY RELATIVELY LIGHT WITH AFTERNOON ACCUMULATIONS
RANGING BETWEEN A TRACE TO 4 INCHES BY NIGHTFALL...BUT TOWARD THE
EVENING EXPECT FURTHER INTENSIFICATION AS THE BAND CONSOLIDATES
AND MOVES INTO THE BOSTON HILLS AND SOUTHTOWNS. THE NORTHERN EDGE
OF THE BAND IS CURRENTLY FORECAST TO BE NEAR ROUTE 20A. AREAS
SOUTH OF THIS LINE CAN EXPECT SNOW RATES OF UP TO 3 INCHES PER
HOUR THIS EVENING WITH HEAVY SNOW CONTINUING WITHIN A NARROW BAND
OVERNIGHT.

ZAFF
Special weather statement, Jan 9, 3:02 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EST FRI JAN 9 2015

NYZ006>008-092130-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
302 PM EST FRI JAN 9 2015

...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...

* LAKE EFFECT SNOW WILL REMAIN IN THE SAME PLACE FOR THE REMAINDER
  OF THE AFTERNOON...WITH SNOW RATES OF 3 TO 5 INCHES PER HOUR OVER
  THE TUG HILL PLATEAU.  SOME AREAS MAY SEE 10 ADDITIONAL INCHES OF
  SNOW BY 6PM.  VISIBILITY WILL DROP TO NEAR ZERO AT TIMES.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS AND ADAMS CENTER...
  BARNES CORNERS...
  WEST CARTHAGE...
  COPENHAGEN...
  LOWVILLE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 44.

TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4358 7621 4380 7624 4383 7630 4386 7631
      4389 7627 4390 7620 4387 7621 4391 7614
      4403 7515 4362 7510

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:06 AM ESTSpecial Weather StatementBUFNiagara84 min
Jan 9, 1:32 AM ESTLake Effect Snow AdvisoryBUFMonroe8 hr
Jan 9, 1:32 AM ESTLake Effect Snow AdvisoryBUFAllegany, Erie, Genesee, Livingston26 hr
Jan 9, 2:32 AM ESTSpecial Weather StatementBUFNiagara88 min
Jan 9, 4:04 AM ESTSpecial Weather StatementBUFGenesee71 min
Jan 9, 5:24 AM ESTSpecial Weather StatementBUFErie81 min
Jan 9, 6:48 AM ESTSpecial Weather StatementBUFErie, Genesee87 min
Jan 9, 9:15 AM ESTSpecial Weather StatementBUFJefferson90 min
Jan 9, 10:06 AM ESTGale WarningBUF8 hr
Jan 9, 10:44 AM ESTSpecial Weather StatementBUFLewis46 min
Jan 9, 1:35 PM ESTSpecial Weather StatementBUFLewis85 min
Jan 9, 3:46 PM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 3 more18 hr
Jan 9, 4:37 PM ESTSpecial Weather StatementBUFLewis83 min
Jan 9, 4:42 PM ESTSpecial Weather StatementBUFWyoming93 min
Jan 9, 6:08 PM ESTSpecial Weather StatementBUFJefferson82 min
Jan 9, 6:25 PM ESTSpecial Weather StatementBUFErie, Livingston, Wyoming65 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.